Alert archive / Guam / Flash Flood Warnings in 2018
Flash Flood Warning 13, NWS Guam
NWS Guam issued this flash flood warning at Oct 24, 2018, 7:13 AM CDT. It took effect at Oct 24, 2018, 7:18 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2018, 7:13 AM CDT (12:13 UTC)
- In effect from
- Oct 24, 2018, 7:18 AM CDT
- Expired
- Oct 24, 2018, 3:15 PM CDT
- In force
- 8 hr
- Issued by
- NWS Guam
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
881
WGMY50 PGUM 241218
FFWGUM
GUC100-110-120-242015-
/O.NEW.PGUM.FF.W.0013.181024T1218Z-181024T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tiyan GU
1013 PM ChST Wed Oct 24 2018
The National Weather Service in Tiyan Guam has issued a
* Flash Flood Warning for...
Rota Saipan Tinian
* Until 615 AM ChST Thursday.
* Earlier in the evening, Doppler radar indicated heavy rain across the
warned area. Two to three inches of rain have already fallen. Flash
flooding is expected to begin shortly.
Additional rainfall amounts of 4 to 6 inches or more are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas and streets as well as other
drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1516 14580 1516 14574 1511 14576 1510 14571
1416 14528 1411 14512 1412 14511 1421 14526
1484 14558 1484 14554 1496 14562 1501 14558
1509 14563 1510 14570 1521 14572 1529 14581
$$
KleeschulteWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 2:18 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Oct 24, 2:18 AM CDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
518 PM ChST Wed Oct 24 2018
.Marianas Synopsis...
STY Yutu is centered at 13.9N, 147.1E at 430 PM, about 125 miles
SE of Tinian/Saipan, and 160 miles east of Guam, moving WNW at
about 13 mph with max winds of 150 mph. Clouds cover the Marianas
with winds gusting to around 55 mph at Tinian and Saipan and near
45 mph at Guam and Rota. During the afternoon, Yutu wobbled to the
NW for a couple of hours, but has now wobbled back to a WNW track
that is currently aimed just south of Tinian. Seas have risen to
13 feet at Ipan, and are around 8 feet at Tanapag.
&&
.Discussion...
The forecast is virtually unchanged, the only adjustment being to
go with scattered locally heavy showers rather than numerous at
Guam tonight. The way Yutu's track has been wobbling back and forth
this afternoon, it's difficult to pinpoint which island will get hit
hardest, but at present Tinian and Saipan appear to be the prime
targets. A direct hit on either island would be catastrophic, with
sustained winds over 150 mph likely as the eye passes around midnight
or shortly thereafter. Residents of those islands should make sure
they get to a secure shelter before dark.
&&
.Marine...
As noted above about Guam's weather tonight, the only change to the
forecast was scattered instead of numerous showers tonight for Guam
waters.
&&
.Tropical systems...
Satellite imagery and detected lightning both indicate that STY Yutu
is still intensifying, and will likely pass Tinian/Saipan with max
winds of 160 mph around 1 AM tonight. Yutu's track has been wobbly,
as noted above, so residents of Tinian, Saipan, and even Rota, should
prepare for the worst tonight from a very dangerous Category 5 super
typhoon.
&&
.Eastern Micronesia...
ASCAT Analysis indicates a surface trough persists from near Kosrae
northeastward through a weak circulation southwest of Majuro to
beyond 12N180. Patchy showers and isolated thunderstorms are over
Kosrae State and the Marshall Islands within about 200 miles of the
surface trough. Fair weather and light winds prevailed for Pohnpei
today. The surface trough and weak circulation should drift toward
the west-northwest during the next few days and cause patchy showers
over eastern Micronesia through the end of this week. Models also
indicate another trough with areas of showers could arrive from the
east next week.
&&
.Western Micronesia...
High Surf and Small Craft Advisories remain in effect a Chuuk. Moist
southwest monsoon flow will continue across Chuuk the next couple of
days. Conditions should start improving by Saturday as Super Typhoon
Yutu moves farther west of the Marianas and good weather is expected
at Chuuk on Sunday and Monday.
For Yap and Koror, satellite shows a band of showers and
thunderstorms between Yap and Koror and patchy showers are over most
of western Micronesia. Westerly monsoonal flow will increase over
far western Micronesia the next few days. Also, as STY Yutu moves
farther west of the Marianas over the Philippine Sea, a north swell
will start arriving at Yap and Koror on Thursday, and hazardous sea
and surf conditions could develop on Friday and continue through the
weekend into next week.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...Flash Flood Watch through late Thursday night for GUZ001>004.
Tropical Storm Warning for GUZ001.
Typhoon Warning for GUZ002>004.
Marianas Waters...Tropical Storm Warning for PMZ151.
Typhoon Warning for PMZ152>154.
&&
Middlebrooke/Simpson/ZiobroThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:12 PM CDT | Flash Flood Warning | GUM | 4 hr |
Nearby
Flash Flood Warnings in Guam, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.